MAUDE Adverse Event Report: COLTENE WHALEDENT INC. BIOSONIC; ULTRASONIC SCALER TIP

COLTENE WHALEDENT INC. BIOSONIC; ULTRASONIC SCALER TIP
Model Number US1030KOS
Medical Device Problem Codes Defective Component (2292); Manufacturing, Packaging or Shipping Problem (2975); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Event or Problem Description
Scaler tip broke during procedure.
 
Additional Manufacturer Narrative
The tip of the inset has broken off, this may be due to a manufacturing defect during manufacturing, or it could be a defect in the material from an outside supplier.There is also the possibility of customer abuse, the insert may have been used as a pick to remove material.(b)(4).Low power unit: low power setting: 8.4w, 29,009hz.High power setting 31.4w, 29,025hz.High power unit: low power setting: 17.7w, 29,078hz.High power setting: 31.7w, 29,073hz.Spray, good at how power only.Solder joint, 3/16".Task for (b)(4): quality department: status: task completed; follow-up action completed.Review complaint.06/23/2018 21:03:41 cet (b)(4), risk is negligible, no capa required.Risk/capa assessment: 09/07/2018 15:52:48 cet (b)(4) complaint history was reviewed in sap.The part was manufactured in january 2018.This complaint is the only instance of a tip breaking for this part number between january 2017 and january 2018.Risk assessment: probability: remote.Severity: minor.Risk: minimal.Capa required: no (isolated incident to one customer).

Brand Name
BIOSONIC
Common Device Name
ULTRASONIC SCALER TIP
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls OH 44223
MDR Report Key7808551
Report Number2416455-2018-08234
Device Sequence Number1012638
Product Code ELC
UDI-Device IdentifierD661US1030KOS0
UDI-PublicD661US1030KOS0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K983727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS1030KOS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1